MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: unknown.Pma/510(k) #: pre-amendment.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the physician placed an ultrathane cope nephroureterectomy stent for urinary drainage.Per the customer, "the tube leaked immediately when it was inserted.Patient waited in the recovery room and was brought back in and had the tube replaced".It was also reported the device was in place for 10 minutes.Additional information clarifying outcome/type of event has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Concomitant medical product received on: 30oct2018.Investigation - evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, as well as a functional test, visual inspection and dimensional verification of the returned device was conducted during the investigation.One unlocked 8.5fr mac-loc catheter was returned for evaluation.The returned device was comprised of the mac-loc hub, connector cap and a blue adapter.No tubing was returned with the device.Biological matter was present on the device, indicating that it was likely used.A twist test conducted revealed that the proximal assembly was secure.Upon removal of the connector cap, the suture string was found wound in the threads.Since the catheter tubing was not returned, measurements could not be performed.Dimensional analysis confirmed that the device and components were manufactured to the correct specifications and tolerances, however, a visual inspection noted that the number of threads showing on the cap exceeded what was detailed in manufacturing specifications.Additionally, a document based investigation evaluation was performed.Based on the current documentation, inspection activities are in place to prevent the release of nonconforming product related to the reported failure mode.A review of the device history record revealed no relevant nonconformances in lot 8971919 that could have contributed to this failure mode.One nonconformance was revealed for the mac-loc hub subassembly lot for the mac-loc being out of place in which all the affected devices were scrapped.It should be noted that there was one other complaint reported for this lot number, in which the same failure from the same hospital was reported on a different date.Based on the information provided, examination of the returned product and the results of our investigation, a definitive root cause could not be established.The device was out of specification, as the number of threads on the cap exceeded what was detailed in the specifications.It is likely that this device nonconformance can be attributed to manufacturing although this could not be confirmed.Appropriate measures have been taken to address this failure mode.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new event description information to report at this time.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
LJE CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7991779
Report Number1820334-2018-02542
Device Sequence Number1572169
Product Code LJE
UDI-Device Identifier00827002481800
UDI-Public(01)00827002481800(17)210622(10)8971919
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2021
Device Model NumberN/A
Device Catalogue NumberULT8.5-8.5-26-NUCL-B-RH
Device Lot Number8971919
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2018
Initial Date Received by Manufacturer 09/25/2018
Supplement Date Received by Manufacturer11/16/2018
Initial Report FDA Received Date10/22/2018
Supplement Report FDA Received Date12/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;